Alert archive / Alabama / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 76, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 28, 2013, 2:26 PM CDT for Covington County, Alabama. It was in force for 64 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 28, 2013, 2:26 PM CDT (19:26 UTC)
- Expired
- Jun 28, 2013, 3:30 PM CDT
- In force
- 64 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
County Covington County, AL
The radar
The Eglin Afb radar (KEVX), 89 km from the middle of the area, began a volume at 19:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 28, 2:30 PM CDT | HAIL 1 | Andalusia, AL | QUARTER SIZE HAL |
| Jun 28, 2:35 PM CDT | HAIL 0.5 | Andalusia, AL | HALF INCH HAIL ESTIMATED BY SPOTTER. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 28, 11:26 AM CDT | Severe Thunderstorm Watch | SPC | 9 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4271 J/kg
- Mixed-layer CIN
- -24 J/kg
- Mixed-layer LCL
- 667 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- -52 m²/s²
- 0-3 km storm-relative helicity
- -62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
160 WUUS54 KMOB 281926 SVRMOB ALC039-282030- /O.NEW.KMOB.SV.W.0076.130628T1926Z-130628T2030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 226 PM CDT FRI JUN 28 2013 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL COVINGTON COUNTY IN SOUTH CENTRAL ALABAMA... * UNTIL 330 PM CDT * AT 221 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING WINDS OVER 60 MPH WAS LOCATED NEAR ANDALUSIA...OR 3 MILES NORTH OF LIBERTYVILLE...AND MOVING EAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... HORN HILL... SANFORD... OPP... ONYCHA... LIBERTYVILLE... HEATH... CAROLINA... BABBIE... ANDALUSIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. && LAT...LON 3122 8658 3139 8652 3133 8619 3108 8619 TIME...MOT...LOC 1927Z 288DEG 14KT 3128 8645 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 11:55 AM CDT, 2 hours 31 minutes earlier.
Area forecast discussion, Jun 28, 11:55 AM CDT, 2 hours 31 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 1155 AM CDT FRI JUN 28 2013 .UPDATE...A QUICK UPDATE TO ADD SEVERE THUNDERSTORM WATCH 385 TO THE GRIDDED AND TEXT FORECAST PRODUCTS. WATCH IN EFFECT THRU 8 PM CDT. FORECASTERS ARE WATCHING CLUSTERS OF THUNDERSTORMS DEVELOPING OVER CENTRAL ALABAMA ON THE LEADING EDGE OF SOUTHEASTWARD MOVING MID LEVEL IMPULSE. THESE STORMS ARE FORMING IN AN AREA OF HIGH INSTABILITY AND DEEP MOISTURE CONTENT AIR. CURRENTLY...THE FORECAST AREA IS BETWEEN TWO AREAS OF CONVECTION WITH A BAND OF MARINE STORMS TO OUR SOUTH AND THE DEVELOPING STORMS TO THE NORTH. SATELLITE SHOWS OUTFLOW BOUNDARIES COMING OUT FROM THE TWO CONVECTIVE AREAS. STORMS ARE FORECAST TO INCREASE IN COVERAGE THROUGH THE AFTERNOON AS MESOSCALE BOUNDARIES INTERACT/COLLIDE WITH EACH OTHER AND BE A FOCUS FOR SURFACE BASED LIFT. VISIBLE SATELLITE IMAGES SHOW CUMULUS CLOUD GROWTH OVER THE LAND AREAS AS DAYTIME HEATING IS RESULTING IN HIGH MOST UNSTABLE ENERGY. MESOSCALE MODEL FORECASTS ARE AVERAGING 5000 J/KG ENERGY OVER A MAJORITY OF THE REGION. AFTERNOON STORMS COULD INTENSIFY TO SEVERE LEVELS WITH THE MAIN THREAT BEING DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT LIGHTNING ACTIVITY AND LOCALLY HEAVY RAINS WILL ALSO BE A THREAT. BE PREPARED TO MOVE TO A PLACE OF SHELTER IN THE CASE THUNDERSTORM WARNINGS ARE ISSUED FOR YOUR AREA. THE RISK OF STRONG WET MICROBURST WINDS IN STORMS THIS AFTERNOON IS LIKELY. /10 && .PRELIMINARY POINT TEMPS/POPS... MOBILE 95 77 91 71 92 / 40 60 50 20 05 PENSACOLA 95 79 90 76 93 / 50 60 70 40 10 DESTIN 91 80 88 77 90 / 50 60 70 40 10 EVERGREEN 96 74 92 69 92 / 50 60 50 20 05 WAYNESBORO 96 74 93 68 89 / 50 60 30 10 05 CAMDEN 96 73 93 68 91 / 50 60 40 10 05 CRESTVIEW 95 75 91 72 93 / 50 60 70 40 10 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jun 28, 6:20 AM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 620 AM CDT FRI JUN 28 2013 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-291130- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-WAYNE-PERRY- GREENE-STONE-GEORGE- 620 AM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA AND THE WESTERN FLORIDA PANHANDLE LATER THIS MORNING INTO THIS AFTERNOON. A FEW THUNDERSTORMS MAY BECOME SEVERE THIS AFTERNOON. THE PRIMARY SEVERE WEATHER HAZARDS WILL BE DAMAGING STRAIGHT LINE WINDS AND HAIL TO THE SIZE OF QUARTERS. FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND VERY HEAVY RAINS WILL ALSO ACCOMPANY THE STRONGER STORMS THAT DEVELOP. HOT AND HUMID CONDITIONS WILL PERSIST ACROSS THE REGION TODAY. HEAT INDICES WILL RANGE FROM 100 TO 105 DEGREES LATE THIS MORNING INTO THIS AFTERNOON. THERE WILL BE A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG AREA BEACHES THROUGH TONIGHT. A COMPLEX OF SHOWERS AND THUNDERSTORMS MAY PUSH SOUTHWARD THROUGH THE REGION THIS EVENING THROUGH LATE TONIGHT. A FEW EMBEDDED STRONGER STORMS WILL BE CAPABLE OF PRODUCING STRONG WIND GUSTS...FREQUENT LIGHTNING STRIKES AND VERY HEAVY RAINFALL. LOCALLY HEAVY RAINS MAY PRODUCE PONDING OF WATER OR MINOR FLOODING OVER A FEW ROADWAYS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS THE REGION SATURDAY. A FEW STRONG TO SEVERE STORMS WILL BE POSSIBLE AGAIN SATURDAY...WITH STRONG TO LOCALLY DAMAGING STRAIGHT LINE WINDS THE PRIMARY HAZARD. FREQUENT LIGHTNING AND HEAVY RAINS WILL ALSO ACCOMPANY THE STRONGER STORMS. THERE WILL BE A MODERATE RISK OF DANGEROUS RIP CURRENTS AGAIN SATURDAY. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTER NETWORKS MAY BE REQUESTED LATER TODAY. GMZ630>635-650-655-670-675-291130- NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND- PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM- 620 AM CDT FRI JUN 28 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT MODERATE TO OCCASIONALLY STRONG WEST TO SOUTHWEST WINDS WILL AFFECT BAYS AND THE OFFSHORE WATERS THROUGH TONIGHT. SMALL CRAFT SHOULD EXERCISE CAUTION. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MARINE AREA TODAY BEFORE BECOMING MORE NUMEROUS IN COVERAGE TONIGHT. A FEW STORMS WILL BE STRONG TO POSSIBLY SEVERE. STRONG WIND GUSTS...FREQUENT LIGHTNING STRIKES AND LOCALLY HIGHER WAVES WILL ACCOMPANY THE STRONGER STORMS THAT DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED TO NUMEROUS THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH THE WEEKEND. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS...FREQUENT LIGHTNING STRIKES AND LOCALLY HIGHER WAVES. MODERATE TO OCCASIONALLY STRONG WEST TO SOUTHWEST WINDS WILL IMPACT THE MARINE AREA SATURDAY. SMALL CRAFT SHOULD EXERCISE CAUTION.
In the hours before
Special weather statement, Jun 28, 12:18 PM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1218 PM CDT FRI JUN 28 2013 ALZ054>057-281815- BUTLER AL-CONECUH AL-MONROE AL-WILCOX AL- 1218 PM CDT FRI JUN 28 2013 ...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN BUTLER...NORTHERN CONECUH...NORTHEASTERN MONROE AND WILCOX COUNTIES IN SOUTHWEST ALABAMA...THROUGH 115 PM CDT... AT 1217 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 14 MILES EAST OF LINDEN...OR 4 MILES EAST OF DAYTON...AND MOVING SOUTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BOYKIN... PINE APPLE... OAK HILL... CATHERINE... CAMDEN... THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Jun 28, 12:44 PM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1244 PM CDT FRI JUN 28 2013 ALZ055>057-281845- BUTLER AL-CONECUH AL-MONROE AL- 1244 PM CDT FRI JUN 28 2013 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BUTLER...CENTRAL CONECUH AND CENTRAL MONROE COUNTIES IN SOUTHWEST ALABAMA...THROUGH 145 PM CDT... AT 1239 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHEAST OF MONROEVILLE...OR 6 MILES NORTHEAST OF PETERMAN...AND MOVING SOUTHEAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... PETERMAN... I65 AND CR 7... I65 AND US 84... I65 AND CR 29... I65 AND AL 83... EVERGREEN... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 85 AND 111. THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THIS STORM. THIS STORM MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. &&
Special weather statement, Jun 28, 2:06 PM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 206 PM CDT FRI JUN 28 2013 ALZ056-059-060-282000- CONECUH AL-COVINGTON AL-ESCAMBIA AL- 206 PM CDT FRI JUN 28 2013 ...A BROKEN LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CONECUH...WESTERN COVINGTON AND NORTHEASTERN ESCAMBIA COUNTIES IN SOUTHWEST ALABAMA...THROUGH 300 PM CDT... AT 202 PM CDT...A STRONG THUNDERSTORMS WERE LOCATED 4 MILES SOUTH OF EVERGREEN...OR 4 MILES SOUTHEAST OF I65 AND US 84...AND MOVING SOUTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... I65 AND US 84... I65 AND CR 6... I65 AND AL 83... EVERGREEN... CASTLEBERRY... RIVER FALLS... US 29 AND CR 43... THIS INCLUDES INTERSTATE 65 BETWEEN MILE MARKERS 84 AND 98. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 55 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THIS STORM HAS PASSED. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS. AVOID USING TELEPHONES. THE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHWESTERN ALABAMA AND NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI. &&
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:34 AM CDT | Special Marine Warning | MOB | 86 min | |
| Jun 28, 12:58 PM CDT | Severe Thunderstorm Warning | MOB | Wilcox | 62 min |
| Jun 28, 1:34 PM CDT | Severe Thunderstorm Warning | MOB | Butler, Conecuh, Monroe, Wilcox | 56 min |
| Jun 28, 1:56 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Crenshaw | 34 min |
| Jun 28, 2:39 PM CDT | Severe Thunderstorm Warning | MOB | Conecuh, Covington, Escambia | 66 min |
| Jun 28, 3:21 PM CDT | Severe Thunderstorm Warning | MOB | Covington, Escambia | 54 min |
| Jun 28, 3:34 PM CDT | Severe Thunderstorm Warning | MOB | Choctaw, Clarke | 56 min |
| Jun 28, 5:40 PM CDT | Special Marine Warning | MOB | 65 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.